Doctors Lounge - Gastroenterology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gastroenterology Topics
|Gena79 - Mon Mar 26, 2007 10:55 pm||
It started when my daughter was 1 year old with episodes of her turning blue around her mouth and nose. They did an EEG and EKG and ended up putting her on a apnea machine... even though she had no signs of apnea or heart problems. That stopped by age 2.
At age 4... her vomitting started up. There is no pattern with the foods she eats... stress or time of day. It is most usually bile with very small amounts of food in it. It was happening anywhere from 5 to 14 times in a day. She has been seen at the Nazih Zudu Transplant Inst. in Oklahoma City. The have done a CAT scan and an ultrasound of her kidneys and liver, ect. They have also done an upper GI. The last test they did was put a camera into her stomach and intestines... and also took biopsies. Everything came back okay... except that her stomach lining looked horrible. (like fingers after being in the bath too long) and her dendrites. They said that there werent enough of the longer ones to push her food thru. THat and they warned us of the possibility of cancer of the esophagus, if this keeps on.
Her vomiting is less frequent now... a few times a week. (4-15 times)But it always seems to go through cycles of less frequency and then it picks up again.
It seems evrything that the DR talked about being a possibility has been ruled out. Cancer, Celiac disease, Brain tumor, GERD, Kidney problems, Hernia's, Allergies.... those are just the ones I can think of. We have been going for years. Do you know what I should do now?
|Dr. Chan Lowe - Wed Mar 28, 2007 10:47 pm||
Has your daughter had a 24 hour pH probe evaluation? Her symptoms and findings on endoscopy sound very suspicious for reflux related issues.
Also, she may benefit from a trial on the antireflux medications such as an acid blocker and a promotility agent (such as metoclopramide).
I suspect the perioral cyanosis from when she was younger was unrelated.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.